I am a 52 yr. old female. For the last 6 years or so, everytime I start taking a multivitamin I get eruptions of hard cyst-like acne. When I quit taking the vitamins it stops. My general practitioner doesn't know why nor does my gynecologist. I am suppose to take a multivitamin but feel my hands are tied. What could be the cause and what alternatives might I have?
This is unusual. Vitamins A, B, C and zinc are usually helpful for skin. When taken at the recommended daily dose, I am not aware of any vitamins which would induce acne.
Could you be reacting to one of the inactive ingredients, such as a colour or preservative in the tablet? Have you tried different brands?
What vitamins are you deficient in? Could you take these specific vitamins seperately rather than a multivitamin? Try each one to see which one is causing the outbreak?
Or eat foods rich in the vitamins you are lacking instead?
You may wish to ask the Dermatology Forum (which is free) or ask Dr. Rockoff in the Expert Dermatology Forum (for which there is a charge). I'm sorry I can't be of more help.
Best Wishes, Eloise.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.